Lightning, Madison
- When
- March 19, 7:58 AM EST
- Where
- Madison County, 3 mi ENE of Elwood
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 40.287, -85.778
Lightning caused a fire which damaged a home near Elwood. No injuries were reported.
A lightning strike caused a house fire near Elwood.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
A lightning strike caused a house fire near Elwood.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Mar 19, 5:50 AM EST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 650 AM EDT MON MAR 19 2007 .AVIATION...DISCUSSION FOR 191200Z TAF ISSUANCE. CONVECTIVE CLUSTERS FM NW IND SWWD INTO NRN MO ASSOCIATED WITH LIFTG ALONG A 45-55KT LLJ AXIS. AS THIS LLJ VEERS AND SAGS SEWD ACRS THE LOCAL AREA LTR THIS MORN...SHWRS/SCT TSTMS SHOULD CONT TO DVLP FM NW TO SE. MOST OF THE MAIN LIFT ALONG THE LLJ XPCTD TO PUSH E OF THE AREA BY 191700Z...SO CONVECTIVE THREAT SHOULD DIMINISH BY THAT TIME...ALTHOUGH SOME SHWR ACTVTY PSBL INTO THE LT AFT HRS. INITIALLY DRY LWR LVLS AND THE ELEVATED NATURE OF THE CONVECTION SUGGEST MAINLY VFR CIGS EARLY ON...BUT SUSTAINED WAA/MOIST ADVECTION SHOULD ALLOW FOR THE DVLPMNT OF FAIRLY WIDESPREAD MVFR CIGS TOWARDS THE MIDDAY HRS. STRENGTH OF LLJ SUGGESTS THE POTENTIAL FOR LLWS THIS MORN...BUT SFC WND SPEEDS HV STAYED UP ENOUGH TO SUGGEST NOCTURNAL INVERSION NEVER FULLY DVLPD...SO BELIEVE WS WL REMAIN BLW CRITERIA FOR INCLUSION IN THE FCSTS. && .PREV DISCUSSION...FCST FOCUS ON TEMPS AND PRECIP CHCS THROUGH THE PERIOD. 06Z SFC MAP SHOWED A LOW ACROSS NORTHERN MN WITH A COLD FRONT EXTENDING INTO KS. AREA PROFILERS SHOWED 850MB LLJ OF 50-60KTS ACROSS MO INTO IL WHERE ELEVATED THUNDERSTORMS WERE DEVELOPING. ISENTROPIC PLOTS ALSO SHOWED THAT THE LIFT AHEAD OF THIS SYSTEM/FRONT. SFC DEWPOINTS ALSO REMAINED VERY LOW ACROSS THE CWA AND LAPS SOUNDINGS SHOW THAT ANY PRECIP FALLING ACROSS THE CWA THROUGH 12Z SHOULD BE A MIX OF SLEET OR RAIN. NO SIG ERRORS NOTED WITH THE 00Z INITIALIZATION OF MODELS. WILL FOLLOW A BLEND OF MOS TEMPS/PRECIP VALUES. TODAY...WAA/WARMING AFTER 12Z SHOULD KEEP ALL PRECIP AS RAIN WITH SREF ENSEMBLES INDICATING MUCAPE OF 100-200J/KG EXTENDING INTO THE WESTERN HALF OF THE CWA TODAY. THE CURRENT FCST OF OCCASIONAL RAIN/ISOLATED THUNDER LOOKS GOOD. CURRENT HIGH TEMP FCST ALSO AGREES WITH MOS AVG AND WILL LEAVE AS IS. TONIGHT...LINGERING PRECIP SHOULD EXIT THE FAR SOUTH THIS EVENING WITH SKIES BECOMING PTCLDY. MOS AVG LOWS AGREE WELL WITH GOING FCST. TUES...CONDS SHOULD BE DRY AS SFC HIGH PRESSURE HOLDS ACROSS THE REGION. MOS TEMPS ARE VERY CLOSE TO THE GOING FCST. NO CHANGES WILL BE MADE. TUES NIGHT-WEDS...LIFT ALONG AND AHEAD OF THE RETURNING WARM FRONT WILL BRING CHCS FOR RAIN/THUNDER BACK INTO THE FCST. MOS POPS SUGGEST SCT ACTIVITY DURING THIS PERIOD WITH GREATER CHCS STAYING NW OF THE CWA. THURS AND BEYOND...00Z GFS IS FASTER WITH THE COLD FRONT THAN THE ECMWF. AT THIS TIME...IT APPEARS THAT BETTER CHCS FOR PRECIP/THUNDER SHOULD ARRIVE THURS INTO FRI AS A FRONT ATTEMPTS TO MOVE THROUGH THE REGION. TIMING AND MOVEMENT OF FRONT REMAIN UNCERTAIN. NO CHANGES WILL BE MADE BEYOND WEDS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...CO AVIATION...JAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 410 AM EDT MON MAR 19 2007 INZ028-029-035-043-044-051-053-060-061-067-068-070-071-200815- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-OWEN-SULLIVAN- GREENE-KNOX-DAVIESS-LAWRENCE-JACKSON- 410 AM EDT MON MAR 19 2007 /310 AM CDT MON MAR 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. LOWLAND RIVER FLOODING WILL CONTINUE ACROSS THE AREA. PLEASE SEE THE LATEST RIVER FLOOD WARNINGS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOWLAND RIVER FLOODING WILL PERSIST INTO THIS WEEK. PLEASE SEE THE LATEST RIVER FLOOD WARNINGS FOR DETAILS. THERE IS A CHANCE FOR THUNDERSTORMS AT TIMES WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-030-031-036>042-045>049-052-054>057-062>065-069-072-200815- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY- MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR- MARTIN-JENNINGS- 410 AM EDT MON MAR 19 2007 /310 AM CDT MON MAR 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY WEST OF A KOKOMO TO INDIANAPOLIS TO BLOOMINGTON LINE. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS AT TIMES WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
The Indianapolis radar (KIND), 77 km away, was scanning. The volume nearest the first event began at 12:59 UTC.
1 lightning. Local standard time, as filed.
Lightning caused a fire which damaged a home near Elwood. No injuries were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20607.